Jump to content

Questions on Oxycontin


JamesB

Recommended Posts

I wonder about this drug.I am starting to have really strange dreams and I'm wondering if I really need to be taking it. I started when I began chemo as I was getting nerve pain in my feet and fingers. This comes and goes but it it not a big issue.(Maybe it would be if I stopped taking it) I'm on a dose of 10mg in the morning and 10 in the evening.

Previously I had high BP and was on meds for that. Now I have BP which ranges from superlow like 90/ 60 to other variants in between. I usually get a rapid heart rate with it too.My docs have given me vague answers but nothing that has stuck in my brain. I know I need to speak with them again. Problem is which one.

I just wonder what this group of experts thinks about this drug.

Thanks!

James

Link to comment
Share on other sites

Apparently Oxycontin is just the timed-release version of oxycodone, which I was prescribed for my severe back pain earlier this week. I have a real problem with nausea/vomiting from opioid drugs, so I had to take an anti-nausea drug with it. They can also be addictive (severely) for some people--I never liked the feeling, just the pain relief, so I always stop taking them as soon as I can. I tried going without it after Wed (morning after my CT scan) and I've felt fine since. Pain may come back when the Dexamethasone I take with the chemo wears off--if so, I'll do what I need to do to at least sleep at night (that's when it bothered me most--I couldn't sleep--but could cope with ibuprofen and heating pad when I was up and around).

I wouldn't stop taking ANY prescribed drug without running it by a doc--they need to know exactly what your meds are to avoid drug interactions. And I've heard you should not stop BP meds suddenly without talking to your doc.

 

Link to comment
Share on other sites

James,

I've taken Oxycodone (5mg/325mg) for surgical pain and, like Lexie, I try to stop as soon as possible, even though I've never felt addicted.  Usually it may give me a "vivid dream" or two and some slowing of pulse, but no other side effects.  If you are concerned about the symptoms you do need to go back to your doctor.  If your doctor believes the pain to be nerve pain and that the Oxy is not compatible for you he may then look at something like Gabapentin which is often used for nerve-based pain.  But you need to enlist him if figuring all this out.

Lou

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.